For a year now I have been being treated for involuntary muscle spasms, causing migrains and and nausea. The spasms are like a charlie horse and to the point of having to be hospitalized for 3days. The M.D. put me on Cymbalta 60mg per day, Nortriptyline 25mg, and cyclobenzaprine up to 40mg per day, this keeps the spasms to a managable state but they are still present. I have had tremors in my arms and hands I have had them for a couple of years but they are increasing in strength and frequency. They are slightly present at rest but while trying to do anything with my hands it becomes much worse. Also all three of my adult children I have noticed all have noticable tremors in their hands during any activity. They have started to affect any fine motor skills and my work performance as a secretary. Is there any possibility the two are related ie: spasms and tremors, and shouldn't the muscle relaxors help with this. I go back to see the neurologist in 2 months.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
There are several types of tremors. Some of the tremors occur more at rest (e.g., Parkinson’s disease), or when you are maintaining a posture, or when you are trying to grab an object or touch something. A common tremor is called an essential tremor. This type of tremor is genetic. It is usually worse with maintaining a posture and with action. Treatment options include beta blockers such as propranolol, or primidone, which is an anti-seizure medication. Another tremor may be a physiological tremor (seen in everyone) which is exacerbated by stress and treated by reducing caffeine intake and stress.
Tremors and spasms can occur together. For example, various “spasms” can cause a “tremor” appearance. There are many different types of genetic causes of spasms and abnormal movements that may occur together (such as in the genetic dystonias).
Lastly, could the tremor be medication related (i.e., from the Cymbalta)?
I agree that following up a neurologist is appropriate. It would be important to accurately describe the tremor (appearance and location) to determine the etiology and thus treatment.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.